Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

A general approach to Newton's method for Banach space problems with equality constraints


Author: R. A. Tapia
Journal: Bull. Amer. Math. Soc. 80 (1974), 355-360
MSC (1970): Primary 47H15, 49D15, 65J05
DOI: https://doi.org/10.1090/S0002-9904-1974-13503-2
MathSciNet review: 0351080
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. H. A. Antosiewicz, Newton's method for boundary value problems, J. Comput. System Sci. 2 (1968), 177-202. MR 39 #5055. MR 243734
  • 2. J. E. Dennis, Jr., Variations on Newton's method, Doctoral thesis, University of Utah, Salt Lake City, Ut., 1966.
  • 3. M. Golomb and R. A. Tapia, The metric gradient in normed linear spaces, Numer. Math. 20 (1972), 115-124. MR 324406
  • 4. J. M. Ortega and W. C. Rheinboldt, Iterative solutions of nonlinear equations in several variables, Academic Press, New York, 1970. MR 42 #8686. MR 273810
  • 5. L. B. Rall, Computational solution of nonlinear operator equations, Wiley, New York, 1969. MR 39 #2289. MR 240944
  • 6. S. M. Robinson, Extension of Newton's method to mixed systems of nonlinear equations and inequalities, Rep. 1161, Mathematics Research Center, University of Wisconsin, Madison, Wise, 1971.
  • 7. M. Stein, On methods of obtaining solutions of fixed end point problems in the calculus of variations, Doctoral thesis, University of California, Los Angeles, Calif., 1950.
  • 8. R. A. Tapia, An application of a Newton-like method to the Euler-Lagrange equation, Pacific J. Math. 29 (1969), 235-246. MR 40 #3713. MR 250479
  • 9. R. A. Tapia, The weak Newton method and boundary value problems, SIAM J. Numer. Anal. 6 (1969), 539-550. MR 41 #9439. MR 264848
  • 10. R. A. Tapia, Newton's method for problems with equality constraints, SIAM J. Numer. Anal. (to appear).
  • 11. R. A. Tapia, Newton's method for optimization problems with equality constraints, SIAM J. Numer. Anal. (to appear).

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 47H15, 49D15, 65J05

Retrieve articles in all journals with MSC (1970): 47H15, 49D15, 65J05


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1974-13503-2

American Mathematical Society